I know I'm obviously dependent on the Percocet...I'm just trying to figure out where the real me went after 4 years, 10 surgeries and lots of pain medicine. I just want to be me again. I see a Pain a Specialist who I adore and we've talked about weaning me down off the Fentanyl Patch...I'm currently on 75mcg of Fentanyl that I change every 2 days and I take 10/325mg of Percocet 4x a day...I don't abuse the Fentanyl but I go through the Percocet way too fast and then have nothing. I don't know what to do. I'm not me anymore. I want my old self and personality back...what the heck does the Percocet do to my mind that makes me abuse it? Any thoughts? Last month I got so frustrated I flushed 2 and a half weeks of Percocet and survived...I should have NEVER got my next script filled but of course I kept saying you can control it...NOT! I have legitimate pain and I've always received my meds legally, I just wonder if I wasn't on all these meds how much pain would I actually be in? I feel like such a loser...I can't have a pity party though...I must accept what I've done and get better...I can do this...I just feel so alone. The roller coaster is killing me and I'm exhausted from the worrying, counting pills, etc. Someone please help. Thank you.
You must be the captain of your own ship, my dear. If taking pain meds are getting to you this badly, then stop. You went 2 weeks almost without the Percocet, so maybe you should consider cutting it loose. Fentanyl negates the possibility of abuse for the most part, just by how it's used. After years of that med, my body finally said "enough" and I just couldn't tolerate it any longer. Sounds like it works for you, though, and maybe 100 mcg q 48 hrs would serve your needs better than fentanyl plus percocet. If you're using percocet to feel high, cut it out. Only you know if this is the case. Do not tell your dr this is the deal though - you could easily be discharged. You must tread softly with your pain management doctor. I know you say you trust him/her but don't. They all will just throw a patient under the proverbial bus if there is anything amiss. Anything at all. You didn't say what your surgeries were for - and if you have more on the horizon for an on - going illness. I'd be interested in learning more. Please take good care of yourself, and be kind to yourself as well.
And...The pill counting never ends. Your privacy is forever compromised and that feeling you described never leaves when you make the choice that your pain level is so high, functioning without medical assistance is your only option. It doesn't feel good, and indeed, at first, it's almost unbearable in the feeling one has of powerlessness. Again, it is a choice. I can't walk any more without pain medication, so I made the choice to endure the emotional aspects of pain management. I'm the only person in the world who can make that choice for myself - just as you are the only person in your life to do that as well. Please keep me posted as to how you are doing...you are not alone.
D_D has good points. I was under pain management for over 10 years. I didn't know if I was taking meds for my pain or just keeping the w/d away. You have done nothing different than most of us in the community. You had pain. You got treatment. In MY CASE I got addicted. Don't be hard on yourself. So on my last refill ( a 30 day supply ) I slowly detoxed and weaned myself off with help from the substance abuse community. It's only been 1 day now and I still have pain that I was treated for, but it seems that original pain is getting better also. Bounce over to the addiction site. You are definitely NOT ALONE
Thoughts and prayers to you.............keep posting.....never give up !
have you considered that the fentanyl may be causing the depression and 'losing you'??? today i told my doctor i wanted off the fentanyl for this very reason. i have the same amount of percocets for bt pain, but always made them last. quite honestly they had no 'euphoria' at all while on the patch anyway, which was a Godsend to me because that was less of an incentive to take them. many people have pretty severe personality changes while on fentanyl. of course, they never tell you that before prescribing them. i am thankful that i refused to go up from 50 mcg.
in desperation i bought all sorts of vitamins to try and fix the extreme fatigue and so far, has not worked. i want my life back. i am in severe pain and the patch DID help with that, never took it all away, but changed my pain level from an 8 to a 5. i can live with a 5 pain level, but i cannot live with being bedridden, losing relationships, taking a shower felt like i had to climb a mountain. i am on 10 mg of oxycontin in place of the patch, but have a feeling i will be calling her monday begging for it to be raised. if you search on this site for fentanyl depression you will see that many people have it. there are also a lot of people who love fentanyl. i could have loved it if it didn't rob me of my life
in all my rambling i forgot to add that i have been on percocet for many years and NEVER did i have the personality change i had 2 months after starting the patch. i do not think the percs are your issue
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.